Alert archive / Alabama / Special Weather Statements in 2022

Special Weather Statement, NWS Birmingham, AL

August 7, 2022Marion County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 7, 2022, 1:49 PM CDT for Marion County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 1:49 PM CDT (18:49 UTC)
Expired
Aug 7, 2022, 2:30 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL
Hail
0.00 in
Wind
40

County Marion County, AL

The radar

The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1170 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS84 KBMX 071849
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
149 PM CDT Sun Aug 7 2022
 
ALZ011-071930-
Marion AL-
149 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southeastern Marion
County through 230 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brilliant, or near Winfield, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Winfield, Guin, Brilliant, Glen Allen, Gu-
Win, Twin, Tucker and Texas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3410 8764 3392 8764 3391 8774 3392 8791
      3403 8796
TIME...MOT...LOC 1849Z 160DEG 8KT 3398 8777 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

86/Martin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:13 PM CDT, 36 minutes earlier.

Area forecast discussion, Aug 7, 1:13 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
113 PM CDT Sun Aug 7 2022

.UPDATE...
Midday Update.

&&

.SHORT TERM...
/Updated at 111 PM CDT Sun Aug 07 2022/

Through Monday.

An area of lower heights high aloft over the Mid South region
will continue to move southwest then west tonight and tomorrow.
Mid- level ridging has weakened in response and convection has
been developing across parts of our western counties at midday.
850 mb temperatures are warmer compared to yesterday and this
difference appears to be more noticable across the east and
southeast counties, where cumulus development has been more
restrained at this time.

The wet microburst risk today is in the lower end of the moderate
range, largely due to strong instability with just enough dry air
from 850 to 600 mb to support a few instances of strong winds.

Today.

Expect partly cloudy skies today with showers and thunderstorms
developing and becoming scattered to numerous through the
afternoon hours. Winds will be from the south 4-8 mph. Highs will
range from near 90 far east to the mid 90s southwest.

Tonight.

Expect showers and a few thunderstorms to linger through late
evening, followed by decreasing activity overnight. Some patchy
fog will be possible before daybreak near water bodies. There will
be potential for some low clouds across the east and northeastern
areas during this time frame as well. Winds will be light from
the southeast 2-4 mph. Lows will range from near 70 far east to
the mid 70s west and central.

Monday.

Weak ridging in the mid levels attempts to rebuild to our
southeast on Monday, while surface high pressure remains to our
east centered over the Carolinas. Clouds will again develop
through the mid to late morning hours with showers and some
thunderstorms forming toward midday and further developing through
the afternoon hours. Winds will be from the southeast at 4-8 mph.
Highs will range from the upper 80s in the higher elevations far
east to the lower 90s elsewhere.

05

.LONG TERM...
/Updated at 0310 AM CDT Sun Aug 07 2022/

Tuesday through Saturday.

An area of broad weakness or troughing at 500 mb will persist
across the southeastern CONUS on Tuesday, leading to an above
normal probabilities for showers and thunderstorms. The influence
of a mid-latitude trough will be noticed by Wednesday across the
northern parts of Alabama, where rain chances are approaching 80
percent. Farther south, the inland advancement of seabreeze
convection and daytime heating should contribute to numerous
showers and thunderstorms. A weak front appears likely to progress
southward on Thursday and provide enhanced rain chances to most
of the forecast area. The upper-level pattern may amplify enough
for the front and highest rain chances to continue moving
southward into southern Alabama Friday and Saturday.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

Scattered cumulus will continue to develop and build through the
afternoon hours with scattered showers and thunderstorms expected
across much of the area. Have included TEMPO groups at most sites
between 21 and 00z to capture best potential time frame, though
TCL may need to be pushed up given activity developing to the
south of that site at this writing. Overnight, showers and a few
storms will diminish. Potential for some patchy fog near water
bodies and there will be low stratus potential across the east and
northeast portions of the area. Cumulus will again develop through
Monday morning with scattered showers and some thunderstorms
developing toward the end of this cycle.

05

&&

.FIRE WEATHER...

High moisture content will remain in place across the region,
providing fuel for daily afternoon and evening showers and storms.
20ft winds will remain near or below 6kts, mainly from the
southeast. Min RH values above 50 percent each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  92  70  89  69 /  30  60  30  70  30
Anniston    71  91  70  89  70 /  40  70  30  70  30
Birmingham  73  92  72  89  72 /  30  60  30  70  30
Tuscaloosa  74  92  73  89  72 /  40  60  30  70  30
Calera      72  90  72  89  72 /  40  60  30  70  30
Auburn      71  89  70  88  70 /  40  70  30  60  20
Montgomery  72  92  72  93  72 /  40  70  30  70  20
Troy        72  91  71  91  71 /  40  70  20  70  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Aug 7, 3:01 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
301 AM CDT Sun Aug 7 2022

ALZ011>015-017>050-081115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
301 AM CDT Sun Aug 7 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Aug 7, 11:52 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1152 AM CDT Sun Aug 7 2022

ALZ011-071715-
Marion AL-
1152 AM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of east central Marion
County through 1215 PM CDT...

At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Buttahatchee, or 10 miles southwest of Haleyville. This storm
was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Buttahatchee, Brinn, Piney Grove and Pearces Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3419 8763 3406 8764 3407 8784 3420 8783
TIME...MOT...LOC 1652Z 046DEG 2KT 3412 8776

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

86/Martin
Special weather statement, Aug 7, 12:50 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1250 PM CDT Sun Aug 7 2022

ALZ014-071830-
Winston AL-
1250 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of northwestern Winston
County through 130 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Needmore, or near Haleyville. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Haleyville, Double Springs, Houston Recreational Area, Needmore,
Moreland, Winston Free State Barn, Ashridge, Smith Lake, Natural
Bridge, Weiss, Posey Field Airport, Pebble, Delmar, Sipsey River Rec
Area and Grayson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3430 8728 3412 8734 3409 8764 3431 8763
TIME...MOT...LOC 1750Z 267DEG 3KT 3427 8755

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

86/Martin
Special weather statement, Aug 7, 12:52 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1252 PM CDT Sun Aug 7 2022

ALZ032-071815-
Hale AL-
1252 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central Hale County
through 115 PM CDT...

At 1251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greensboro. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, Sawyerville, Greensboro Municipal Airport, Wateroak and
Harper Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3288 8772 3288 8743 3283 8744 3283 8747
      3274 8747 3266 8750 3265 8753 3261 8753
      3265 8774 3266 8775 3265 8777
TIME...MOT...LOC 1751Z 281DEG 2KT 3276 8758

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

86/Martin
Special weather statement, Aug 7, 1:02 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
102 PM CDT Sun Aug 7 2022

ALZ013-015-071830-
Fayette AL-Walker AL-
102 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of northwestern Walker
and northeastern Fayette Counties through 130 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kansas, or near Carbon Hill. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carbon Hill, Glen Allen, Kansas, Bazemore and Fowlers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3373 8772 3391 8773 3391 8746 3372 8746
TIME...MOT...LOC 1802Z 267DEG 3KT 3381 8758

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

86/Martin
Special weather statement, Aug 7, 1:31 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
131 PM CDT Sun Aug 7 2022

ALZ014-071915-
Winston AL-
131 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of Winston County
through 215 PM CDT...

At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moreland, or 12 miles northwest of Arley, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Arley, Double Springs, Addison, Houston Recreational Area, Nesmith,
Smith Lake, Brushy Lake, Helicon, Inmanfield, Sardis, Corinth Rec
Area, Falls City, Moreland, Winston Free State Barn, Houston, Mill
Branch, Maple Branch, Hullett Branch, Winston County Airport and Cane
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3430 8711 3399 8711 3399 8715 3400 8717
      3400 8719 3399 8720 3414 8754 3430 8740
TIME...MOT...LOC 1831Z 277DEG 19KT 3425 8730

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

86/Martin
Special weather statement, Aug 7, 1:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
149 PM CDT Sun Aug 7 2022

ALZ011-071930-
Marion AL-
149 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southeastern Marion
County through 230 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brilliant, or near Winfield, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winfield, Guin, Brilliant, Glen Allen, Gu-
Win, Twin, Tucker and Texas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3410 8764 3392 8764 3391 8774 3392 8791
      3403 8796
TIME...MOT...LOC 1849Z 160DEG 8KT 3398 8777

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

86/Martin

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:33 PM CDTSpecial Weather StatementBMXElmore27 min
Aug 6, 7:38 PM CDTSpecial Weather StatementBMXAutauga37 min
Aug 6, 8:49 PM CDTSpecial Weather StatementBMXChilton26 min
Aug 7, 11:52 AM CDTSpecial Weather StatementBMXMarion23 min
Aug 7, 12:50 PM CDTSpecial Weather StatementBMXWinston40 min
Aug 7, 12:52 PM CDTSpecial Weather StatementBMXHale23 min
Aug 7, 1:02 PM CDTSpecial Weather StatementBMXFayette28 min
Aug 7, 1:31 PM CDTSpecial Weather StatementBMXWinston44 min
Aug 7, 2:18 PM CDTSpecial Weather StatementBMXWinston27 min
Aug 7, 3:04 PM CDTSpecial Weather StatementBMXJefferson26 min
Aug 7, 3:06 PM CDTSpecial Weather StatementBMXMarion24 min
Aug 7, 3:10 PM CDTSpecial Weather StatementBMXTuscaloosa35 min
Aug 7, 3:16 PM CDTSpecial Weather StatementBMXWalker29 min
Aug 7, 3:38 PM CDTSpecial Weather StatementBMXJefferson37 min
Aug 7, 3:50 PM CDTSpecial Weather StatementBMXLamar25 min
Aug 7, 4:20 PM CDTSpecial Weather StatementBMXFayette25 min
Aug 7, 4:25 PM CDTSpecial Weather StatementBMXClay35 min
Aug 7, 4:27 PM CDTSpecial Weather StatementBMXShelby33 min
Aug 7, 4:50 PM CDTAreal Flood AdvisoryBMXTuscaloosa3 hr
Aug 7, 5:05 PM CDTSpecial Weather StatementBMXPickens25 min
Aug 7, 5:10 PM CDTSpecial Weather StatementBMXChilton35 min
Aug 7, 5:12 PM CDTSpecial Weather StatementBMXBarbour33 min
Aug 7, 5:23 PM CDTSpecial Weather StatementBMXGreene37 min
Aug 7, 5:26 PM CDTSevere Thunderstorm WarningBMXChilton34 min
Aug 7, 5:34 PM CDTSevere Thunderstorm WarningBMXTalladega26 min
Aug 7, 5:38 PM CDTSpecial Weather StatementBMXLee52 min
Aug 7, 5:40 PM CDTSpecial Weather StatementBMXCoosa35 min
Aug 7, 5:45 PM CDTSpecial Weather StatementBMXBullock30 min
Aug 7, 6:00 PM CDTSpecial Weather StatementBMXMarengo30 min
Aug 7, 6:12 PM CDTSpecial Weather StatementBMXCalhoun33 min
Aug 7, 6:25 PM CDTSpecial Weather StatementBMXCoosa35 min
Aug 7, 6:45 PM CDTSpecial Weather StatementBMXTallapoosa30 min
Aug 7, 6:49 PM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa26 min
Aug 7, 6:52 PM CDTSpecial Weather StatementBMXMontgomery38 min
Aug 7, 6:56 PM CDTSpecial Weather StatementBMXRandolph34 min
Aug 7, 6:57 PM CDTSpecial Weather StatementBMXMacon48 min

Nearby

Special Weather Statements in Alabama, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.